Alert archive / Montana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 113, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 26, 2011, 2:27 PM MDT for Valley County, Montana. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2011, 2:27 PM MDT (20:27 UTC)
- Expired
- Jul 26, 2011, 2:58 PM MDT
- In force
- 31 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
County Valley County, MT
The radar
The Glasgow radar (KGGW), 53 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 2:27 PM MDT | TSTM WND GST 60 | Saint Marie, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
887
WUUS55 KGGW 262027
SVRGGW
MTC105-262130-
/O.NEW.KGGW.SV.W.0113.110726T2027Z-110726T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
227 PM MDT TUE JUL 26 2011
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN VALLEY COUNTY IN NORTHEAST MONTANA...
* UNTIL 330 PM MDT.
* AT 223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SAINT MARIE...OR 15 MILES NORTHEAST OF GLASGOW...AND MOVING
NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LUSTRE AROUND 300 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS UP TO 62 MPH WERE REPORTED IN GLASGOW WITH THIS
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY
FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEAST MONTANA.
&&
LAT...LON 4862 10601 4856 10602 4856 10594 4844 10580
4835 10580 4827 10646 4853 10661 4883 10624
TIME...MOT...LOC 2027Z 245DEG 34KT 4841 10643
$$
MICKELSON
WEATHER.GOV/GLASGOW2 follow-up statements
327
WWUS55 KGGW 262050
SVSGGW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
250 PM MDT TUE JUL 26 2011
MTC105-262130-
/O.CON.KGGW.SV.W.0113.000000T0000Z-110726T2130Z/
VALLEY-
250 PM MDT TUE JUL 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR EASTERN VALLEY COUNTY...
AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LARSLAN...OR 23 MILES SOUTHEAST OF OPHEIM...AND MOVING
NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER... RURAL AREAS OF EASTERN
VALLEY COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEAST MONTANA.
&&
LAT...LON 4883 10624 4862 10601 4856 10602 4856 10594
4844 10580 4835 10580 4831 10616 4871 10639
TIME...MOT...LOC 2049Z 231DEG 39KT 4858 10612
$$
MICKELSON
WEATHER.GOV/GLASGOW162
WWUS55 KGGW 262058
SVSGGW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
258 PM MDT TUE JUL 26 2011
MTC105-262108-
/O.CAN.KGGW.SV.W.0113.000000T0000Z-110726T2130Z/
VALLEY-
258 PM MDT TUE JUL 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN VALLEY COUNTY IS
CANCELLED...
AT 257 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT
OF THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEAST MONTANA.
LAT...LON 4883 10624 4862 10601 4856 10602 4856 10594
4844 10580 4835 10580 4831 10616 4871 10639
TIME...MOT...LOC 2058Z 231DEG 39KT 4863 10599
$$
MICKELSON
WEATHER.GOV/GLASGOWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 10:20 AM MDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 26, 10:20 AM MDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 1020 AM MDT TUE JUL 26 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH THURSDAY... UPDATE TO LOWER POPS FOR THE WESTERN AND CENTRAL ZONES. ALSO LOWERED TEMPS A TAD FOR THE NW AND RAISED THEM FOR THE SE. TWEAKED WINDS TOO TOWARD ADJMET GUIDANCE. REST OF FORECAST LOOKED GOOD. JAMBA PREVIOUS DISCUSSION... A SHALLOW UPPER LEVEL TROUGH HAS DEVELOPED OVER THE WESTERN STATES THAT WILL CONTINUE IN PLACE THROUGH THE SHORT TERM PERIOD. A SHORTWAVE DISTURBANCE IN THE UPPER FLOW WILL LIFT NORTHEAST INTO ALBERTA AND SASKATCHEWAN TODAY. THIS WILL MAINTAIN AN UPPER JET AIMED AT SURFACE TROUGH/FRONTAL BOUNDARY IN WESTERN NORTH DAKOTA. BOTH NAM AND GFS PLACE THE HEAVY QPF EAST OF THE STATE BORDER BUT KEEP SOME LIGHTER QPF FOR NORTHEAST MONTANA. WITH SURFACE BASED CAPE OVER 2000 J/KG AND LIFTED INDEX OF -8C EXPECT THIS ACTIVITY TO BECOME SEVERE IN NORTH DAKOTA AND OUR NORTHEAST CORNER. SO COULD SEE ENERGETIC THUNDERSTORMS LATE THIS AFTERNOON OR EVENING. OTHERWISE KEPT SLIGHT CHANCE POPS IN FOR TODAY ELSEWHERE. THE SPC CONVECTIVE OUTLOOK FOR TODAY INCLUDES OUR NORTHEAST ZONES FOR POSSIBLE SEVERE THUNDERSTORMS. TONIGHT FLOW ALOFT BECOMES NEARLY ZONAL AS SEVERAL WEAK SHORTWAVES ROTATE THROUGH WESTERN CANADA. THIS COULD SEND WEAK DISTURBANCES ACROSS NEMONT THROUGH WEDNESDAY NIGHT. THEN GFS PICKS UP A WEAK UPPER RIDGE FOR THURSDAY WHICH WILL CAUSE FLOW ALOFT TO BECOME SLIGHTLY NORTHWESTERLY. THAT COULD SUPPRESS THUNDERSTORMS FROM DEVELOPING. THE MAIN EFFECT OF THE SHALLOW TROUGH WILL BE TO KEEP NEMONT ON THE NORTH SIDE OF THE FLUCTUATING TEMPERATURE BOUNDARY...THUS KEEPING TEMPERATURES CLOSE TO NORMAL. SCT .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... THE EXTENDED BEGINS WITH ZONAL FLOW ALOFT ACROSS NORTHEAST MONTANA. THE CENTER OF THE UPPER RIDGE OVER THE SOUTHEASTERN CONUS BEGINS TO SLIDE WEST DURING THE UPCOMING WEEKEND. BY MONDAY AFTERNOON THE CENTER OF THAT RIDGE WILL BE OVER WEST TEXAS AND THE FRONT RANGE OF THE CENTRAL ROCKIES AS PER THE GFS SOLUTION. GOING TO BE EXTRA CAREFUL ON BUYING THE GFS WITH THE EC AND GEM SHOWING SOME CANADIAN PACIFIC SHORTWAVES KEEPING A CHANCE OF THUNDERSTORMS IN THE FORECAST...WHEREAS THE GFS IS A BIT MORE STRONGER ON THE RIDGE WHICH WOULD LEAD TO A DRIER FORECAST. THE GFS IS ALSO STRUGGLING WITH UPPER LEVEL PATTERNS OVER THE NORTHERN CANADIAN PRAIRIE PROVINCES WHICH IS SHOWING A RUN TO RUN INCONSISTENCY ISSUE. THE FORECAST TREND WILL BE FAIRLY DRY EARLY FOR MOST OF NORTHEAST MONTANA...THEN TRANSITIONING TO CLIMO FOR THE REMAINDER UNTIL BETTER MODEL AGREEMENT AND STABILITY CAN LEAD TO A HIGHER CONFIDENCE TO NUDGE DRY OR WET WITH THE EXTENDED. PROTON && .AVIATION... VFR FROM NOON ONWARD. SCATTERED MORNING THUNDERSTORM ACTIVITY WILL COULD LEAD TO POCKETS OF MVFR/IFR AND BRIEF... STRONG... ERRATIC WINDS. MAJORITY OF STORMS SHOULD EXIT TO THE NORTH AND EAST AROUND OR JUST AFTER NOON. A FEW ISOLATED SHOWERS MAY BE LEFT AROUND KSDY OR EAST AND NORTH OF KOLF IN THE EARLY AFTERNOON. WINDS WILL BE OUT WEST FROM 10 TO 15 KTS THROUGH THE AFTERNOON AND BECOMING LIGHTER AROUND 5 TO 10 KTS OVERNIGHT. GAH && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 26, 3:07 AM MDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 307 AM MDT TUE JUL 26 2011 MTZ016>027-059>062-271100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 307 AM MDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING ACROSS THE AREA TODAY WILL BRING ANOTHER ROUND OF THUNDERSTORMS. SOME STORMS MAY BECOME SEVERE IN THE AFTERNOON WITH LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 26, 1:10 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
110 PM MDT TUE JUL 26 2011
MTZ016-017-262015-
PHILLIPS-VALLEY-
110 PM MDT TUE JUL 26 2011
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN VALLEY COUNTY IN NORTHEAST MONTANA...
EASTERN PHILLIPS COUNTY IN NORTHEAST MONTANA...
UNTIL 215 PM MDT.
AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHEAST OF MALTA...MOVING NORTHEAST AT
45 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN THE ADVISORY INCLUDE...
SACO...
HINSDALE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4818 10690 4802 10762 4826 10779 4857 10729
4857 10712
TIME...MOT...LOC 1910Z 241DEG 38KT 4817 10755
MICKELSON
WEATHER.GOV/GLASGOWLocal storm report, Jul 26, 2:02 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
202 PM MDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND GST SSW TAMPICO 48.30N 106.83W
07/26/2011 E60 MPH VALLEY MT TRAINED SPOTTER
&&
METZGERSpecial weather statement, Jul 26, 2:03 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
203 PM MDT TUE JUL 26 2011
MTZ021-262100-
PETROLEUM-
203 PM MDT TUE JUL 26 2011
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN PETROLEUM COUNTY IN NORTHEAST MONTANA...
UNTIL 300 PM MDT.
AT 157 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF FLATWILLOW...MOVING EAST AT 25
MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
FLATWILLOW...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4685 10862 4696 10862 4684 10787 4675 10791
4674 10850 4674 10856 4677 10864 4683 10864
TIME...MOT...LOC 2003Z 287DEG 20KT 4685 10858
TFJ
WEATHER.GOV/GLASGOWLocal storm report, Jul 26, 2:11 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
211 PM MDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND GST GLASGOW 48.20N 106.64W
07/26/2011 M62 MPH VALLEY MT ASOS
&&
METZGERLocal storm report, Jul 26, 2:18 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
218 PM MDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL 3 N FLATWILLOW 46.87N 108.39W
07/26/2011 E1.25 INCH PETROLEUM MT TRAINED SPOTTER
&&
JBThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:19 PM MDT | Special Weather Statement | GGW | Phillips | 56 min |
| Jul 25, 7:31 PM MDT | Special Weather Statement | GGW | Phillips | 59 min |
| Jul 25, 7:37 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Phillips, Valley | 68 min |
| Jul 25, 8:00 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 60 min |
| Jul 25, 8:42 PM MDT | Special Weather Statement | GGW | Valley | 63 min |
| Jul 25, 8:51 PM MDT | Tornado Warning | GGW | Garfield | 24 min |
| Jul 25, 9:11 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone | 64 min |
| Jul 25, 11:45 PM MDT | Special Weather Statement | GGW | Garfield | 60 min |
| Jul 26, 12:14 AM MDT | Special Weather Statement | GGW | Valley | 61 min |
| Jul 26, 1:18 AM MDT | Special Weather Statement | GGW | Valley | 57 min |
| Jul 26, 6:28 AM MDT | Special Weather Statement | GGW | 62 min | |
| Jul 26, 1:10 PM MDT | Special Weather Statement | GGW | Phillips | 65 min |
| Jul 26, 1:28 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 34 min |
| Jul 26, 1:50 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 55 min |
| Jul 26, 2:03 PM MDT | Special Weather Statement | GGW | Petroleum | 57 min |
| Jul 26, 2:18 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum | 57 min |
| Jul 26, 3:11 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum | 36 min |
| Jul 26, 3:24 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan | 66 min |
| Jul 26, 3:50 PM MDT | Special Weather Statement | GGW | Petroleum | 25 min |
| Jul 26, 3:54 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum, Phillips | 66 min |
| Jul 26, 4:25 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Sheridan | 55 min |
| Jul 26, 4:56 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Valley | 64 min |
| Jul 26, 5:53 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone | 37 min |
| Jul 26, 5:57 PM MDT | Special Weather Statement | GGW | 33 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.